MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INTERGLIDE INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD INTERGLIDE INTERMITTENT CATHETER
Model Number 431614
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient was frustrated with the lack of clear instructions and concerned running water over the catheter would render it unsterile and finds it confusing for bard to recommend use in this manner.Patient currently in hospital.Per troubleshooting the mss stated that recommended open package and run cold water into the plastic package and wait 30 seconds to activate special non-shed slippery coating.It was then suggested to speak with hospital staff about use of another catheter especially if being treated for uti.
 
Event or Problem Description
It was reported that the patient was frustrated with the lack of clear instructions and concerned running water over the catheter would render it unsterile and finds it confusing for bard to recommend use in this manner.Patient currently in hospital.Per troubleshooting the mss stated that recommended open package and run cold water into the plastic package and wait 30 seconds to activate special non-shed slippery coating.Suggested to speak with hospital staff about use of another catheter especially if being treated for uti.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.Potential root cause for this failure mode could be inadequate instructions/training.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "1.Wash your hands with soap and water, and wash your genitalia using either soap and water or a wet wipe.2.Open the interglidetm packaging at the funnel end by approximately 2-3 cm.Run water from the cold tap into the sachet and wait for at least 30 seconds." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD INTERGLIDE INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10899785
Report Number1018233-2020-21182
Device Sequence Number14088959
Product Code KOD
UDI-Device Identifier00801741078033
UDI-Public(01)00801741078033
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K951260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number431614
Device Catalogue Number431614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;